Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 42, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 4, 2008, 11:38 PM CDT for Clay County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 11:38 PM CDT (04:38 UTC)
- Expired
- Jun 5, 2008, 2:43 AM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, NE
The radar
The Grand Island radar (KUEX), 40 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 050438 FFWGID NEC035-051045- /O.NEW.KGID.FF.W.0042.080605T0438Z-080605T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1138 PM CDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 545 AM CDT THURSDAY * AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTTON... SARONVILLE...INLAND...HARVARD AND CLAY CENTER BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4070 9827 4070 9782 4034 9783 4034 9827 TIME...MOT...LOC 0438Z 180DEG 0KT 4051 9808 $$
1 follow-up statement
000 WGUS73 KGID 050743 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 243 AM CDT THU JUN 5 2008 NEC035-050753- /O.CAN.KGID.FF.W.0042.000000T0000Z-080605T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY NE- 243 AM CDT THU JUN 5 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLAY COUNTY... THUNDERSTORMS HAVE ENDED...AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING UNTIL 245 PM CDT THURSDAY AFTERNOON DUE TO RUNOFF FROM EARLIER HEAVY RAINFALL. LAT...LON 4070 9827 4070 9782 4034 9783 4034 9827 TIME...MOT...LOC 0743Z 180DEG 0KT 4051 9808 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:09 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 4, 6:09 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED JUN 4 2008
.AVIATION...00Z TAF. THUNDERSTORMS VICINITY OF KGRI TERMINAL
WILL MOST LIKELY CONTINUE FOR THE NEXT FEW HOURS. SOME MVFR
CEILINGS AND VISIBILITIES EXPECTED LATER TONIGHT. MORE
THUNDERSTORMS POSSIBLE TOMORROW AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT WED JUN 4 2008/
SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST CONCERN WILL
BE SEVERE THUNDERSTORMS TONIGHT AND AGAIN THURSDAY AFTERNOON AND
NIGHT.
SURFACE ANALYSIS INDICATES A WARM FRONT ACROSS NORTHERN KANSAS THIS
AFTERNOON WITH OTHER BOUNDARIES ACROSS SOUTHERN AND CENTRAL NEBRASKA
FROM DIFFERENTIAL HEATING. CURRENT RADAR INDICATES THAT SOME
THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS CENTRAL NEBRASKA AND
EXPECT THUNDERSTORMS TO CONTINUE TO RAPIDLY DEVELOP ALONG THESE
BOUNDARIES. MUCAPES ARE 3000 TO 4500 J/KG AND BULK SHEAR OVER 60 KTS
SHOULD ALLOW ABOUT ANY THUNDERSTORM TO TAKE OFF RAPIDLY AND
CONTINUE THROUGH THE NIGHT AS THE CAPE AND SHEAR SPREAD ACROSS THE
FORECAST AREA. EXPECT THAT THE STORMS WILL GRADUALLY DIMINISH LATE
TONIGHT.
THE SURFACE LOW CONTINUES ACROSS THE FORECAST AREA ON THURSDAY AND
AN UPPER LOW SWINGS INTO THE AREA. THUNDERSTORMS ARE EXPECTED
DEVELOP TO THE WEST OF THE SURFACE LOW LATE TONIGHT AND SPREAD INTO
THE FORECAST AREA ON THURSDAY. IT LOOKS LIKE A SQUALL LINE WILL
DEVELOP ON THURSDAY AND MOVE THROUGH THE AREA. THIS WILL GIVE
ANOTHER CHANCE FOR SEVERE WEATHER ACROSS THE AREA. THE BETTER
CHANCES FOR SEVERE WEATHER IS IN THE EASTERN PART OF THE FORECAST
AREA...ALTHOUGH EVERYONE HAS A CHANCE OF SEVERE.
LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY SHOULD IN THEORY BE A
DRY DAY AS THE UPPER LOW PRESSURE SYSTEM LIFTS TO THE NORTHERN GREAT
LAKES REGION. ANOTHER LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS
LATE FRIDAY AHEAD OF ANOTHER DISTURBANCE MOVING THROUGH THE CENTRAL
ROCKIES. THIS PUSHES A BOUNDARY IN FRIDAY NIGHT OR EARLY SATURDAY
SO WILL NEED TO MONITOR THE POTENTIAL FOR CONVECTIVE DEVELOPMENT.
THE BOUNDARY STALLS OVER THE WEEKEND...PROVIDING A FOCUS FOR
THUNDERSTORMS IN THIS TIME FRAME. THE FRONT LIFTS BEGINS TO LIFT
NORTH ON MONDAY...WITH PCPN CHCS CONTINUING...THEN THE FORECAST
DRIES FOR THE REMAINDER OF THE EXTENDED WITH THE BOUNDARY PROGGED TO
OUR NORTH. DIDNT DEVIATE FROM THE HPC FORECAST ON DAYS 6 AND 7 AS
MODELS DIVERGE IN HANDLING OF THE NEXT UPPER TROUGH. OVERALL THE
FRONTAL BOUNDARY POSITION WILL BE THE KEY IN WHETHER OR NOT
CONVECTION DEVELOPS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 4, 3:02 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CDT WED JUN 4 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 302 PM CDT WED JUN 4 2008 ...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. THESE STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70 MPH...AND TORNADOES ALL POSSIBLE OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL IS ALSO POSSIBLE THIS EVENING AND OVERNIGHT...WHICH MAY COMBINE WITH ALREADY SATURATED SOILS ACROSS MUCH OF THE AREA TO CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON AND EVENING. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHEST RISK FOR SEVERE WEATHER WILL BE GENERALLY ALONG AND EAST OF HIGHWAY 281. HAIL UP TO BASEBALL SIZE...STRONG DAMAGING WINDS...TORNADOES...AND HEAVY RAIN WILL ALL BE POSSIBLE. THUNDERSTORM CHANCES RETURN TO THE FORECAST SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING TONIGHT. SPOTTER ACTIVATION WILL ALSO BE LIKELY NEEDED THURSDAY AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 4, 10:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL RED CLOUD 40.09N 98.52W
06/04/2008 E1.75 INCH WEBSTER NE LAW ENFORCEMENT
&&
KINGLocal storm report, Jun 4, 11:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1106 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TORNADO 5 S ELWOOD 40.52N 99.86W
06/04/2008 GOSPER NE LAW ENFORCEMENT
&&
BALLARDLocal storm report, Jun 4, 11:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL JOHNSON LAKE 40.68N 99.85W
06/04/2008 M1.00 INCH GOSPER NE TRAINED SPOTTER
&&
BALLARDLocal storm report, Jun 4, 11:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1117 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM FLASH FLOOD OSCEOLA 41.18N 97.55W
06/04/2008 POLK NE LAW ENFORCEMENT
EMS ADVISE THAT HIGHWAY 81 AND 92 ARE CLOSED TO AUTOS DUE
TO FLOODING. ONLY LARGE TRUCKS ALLOWED.
&&
BALLARDLocal storm report, Jun 4, 11:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1127 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL FAIRFIELD 40.43N 98.10W
06/04/2008 E1.00 INCH CLAY NE LAW ENFORCEMENT
&&
KINGLocal storm report, Jun 4, 11:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1129 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TORNADO 1 NW SMITHFIELD 40.58N 99.75W
06/04/2008 GOSPER NE EMERGENCY MNGR
&&
BALLARDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 39 min |
| Jun 4, 7:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 51 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 31 min |
| Jun 4, 7:58 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 62 min |
| Jun 4, 8:17 PM CDT | Severe Thunderstorm Warning | GID | York | 14 min |
| Jun 4, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 55 min |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 40 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 44 min |
| Jun 4, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Jun 4, 9:29 PM CDT | Flash Flood Warning | GID | Thayer | 4 hr |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer, Webster | 60 min |
| Jun 4, 9:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 63 min |
| Jun 4, 9:54 PM CDT | Areal Flood Warning | GID | Hamilton, Merrick, Polk, York | 38 hr |
| Jun 4, 9:59 PM CDT | Areal Flood Warning | GID | Greeley, Howard, Nance, Sherman, Valley | 12 hr |
| Jun 4, 10:07 PM CDT | Areal Flood Warning | GID | Dawson, Gosper, Phelps | 20 hr |
| Jun 4, 10:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 66 min |
| Jun 4, 10:15 PM CDT | Areal Flood Warning | GID | Buffalo, Hall | 20 hr |
| Jun 4, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 47 min |
| Jun 4, 10:35 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 40 min |
| Jun 4, 10:39 PM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 3 hr |
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 34 min |
| Jun 4, 10:45 PM CDT | Flash Flood Warning | GID | Fillmore | 4 hr |
| Jun 4, 10:55 PM CDT | Tornado Warning | GID | Gosper, Phelps | 20 min |
| Jun 4, 11:10 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 35 min |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 5 more | 62 min |
| Jun 4, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper | 46 min |
| Jun 4, 11:18 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Kearney, Phelps | 27 min |
| Jun 4, 11:36 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Kearney, Phelps | 24 min |
| Jun 4, 11:40 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Hall, Howard, Sherman | 50 min |
| Jun 4, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Furnas, Harlan, Kearney, Phelps | 46 min |
| Jun 4, 11:59 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Howard, Kearney, Phelps and 1 more | 46 min |
| Jun 5, 12:05 AM CDT | Tornado Warning | GID | Adams, Buffalo, Kearney, Phelps | 25 min |
| Jun 5, 12:09 AM CDT | Flash Flood Warning | GID | Kearney | 2 hr |
| Jun 5, 12:12 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 24 min |
| Jun 5, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 60 min |
| Jun 5, 12:29 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Kearney, Nuckolls, Webster | 46 min |
| Jun 5, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton, Howard and 3 more | 48 min |
| Jun 5, 12:47 AM CDT | Flash Flood Warning | GID | Adams | 107 min |
| Jun 5, 1:17 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Hall, Hamilton, Howard and 6 more | 43 min |
| Jun 5, 1:26 AM CDT | Areal Flood Warning | GID | Nuckolls, Thayer, Webster | 10 hr |
| Jun 5, 1:58 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 34 min |
| Jun 5, 2:30 AM CDT | Areal Flood Warning | GID | Adams, Kearney | 18 hr |
| Jun 5, 2:40 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 32 hr |
| Jun 5, 3:57 AM CDT | Wind Advisory | GID | Adams, Clay, Fillmore, Franklin, Hamilton, Nuckolls and 4 more | 15 hr |
| Jun 5, 9:47 AM CDT | Areal Flood Warning | GID | Howard, Sherman | 26 hr |
| Jun 5, 9:54 AM CDT | River Flood Warning | GID | Nance | 10 hr |
| Jun 5, 9:54 AM CDT | River Flood Warning | GID | Nance | 17 hr |
| Jun 5, 10:15 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick | 45 min |
| Jun 5, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 40 min |
| Jun 5, 2:47 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney | 24 min |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 43 min |
| Jun 5, 4:22 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 38 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 42 min |
| Jun 5, 4:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 35 min |
| Jun 5, 5:20 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Franklin, Hall, Hamilton and 4 more | 40 min |
| Jun 5, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 34 min |
| Jun 5, 5:56 PM CDT | Areal Flood Warning | GID | Hall | 54 hr |
| Jun 5, 6:01 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Greeley, Hall, Hamilton and 5 more | 44 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.